MAUDE Adverse Event Report: COOK ENDOSCOPY ACROBAT¿ CALIBRATED TIP WIRE GUIDE; OCY, ENDOSCOPIC GUIDEWIRE, GASTROENTEROLOGY-UROLOGY

COOK ENDOSCOPY ACROBAT¿ CALIBRATED TIP WIRE GUIDE; OCY, ENDOSCOPIC GUIDEWIRE, GASTROENTEROLOGY-UROLOGY
Catalog Number ACRO-35-45010
Medical Device Problem Code Peeled/Delaminated (1454)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/15/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Concomitant products: olympus single use 3-lumen sphincterotome ((b)(4)).Investigation evaluation: our evaluation of the product said to be involved confirmed the report.There is wire guide coating damage near the distal end.The coil spring is still attached to the distal end of the wire guide.The distal 18 cm of the wire guide is curved.Approximately 9 cm to 11.1 cm from the distal end is a section of bare core wire where the wire guide covering is hanging off.Approximately 11.1 to 11.4 cm from the distal end, the wire guide covering has folded over itself.The wire guide covering feels rough approximately 14.5 cm - 15.5 cm, 155.5 cm - 158.0 cm, and 206.0 cm - 216.0 cm from the distal end of the wire guide.The wire guide has a kink approximately 215 cm from the distal end and a few additional rough surfaces throughout the entire length of the wire guide.Due to the condition of the returned device, it cannot be determined if any sections of the coating are missing.A product-specific discrepancy that could have caused or contributed to this observation was not observed during our laboratory analysis.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: a definitive cause for this observation could not be determined because the actual use conditions could not be duplicated in the laboratory setting.Due to a variety of clinical conditions such as patient anatomy, endoscope position or progression of disease state, we could not reproduce the actual conditions of product usage during our laboratory analysis.This limits our ability to conclusively determine a cause.The instructions for use for this product line instruct the user to flush the wire guide prior to removal from the wire guide holder.This activity will aid in optimal performance of the wire guide.Failure to flush the wire guide can result in damage to the wire guide.The instructions for use for this product line instruct the user to flush endoscope accessory channel and/or lumen of device with sterile water and for best results, wire guide should be kept wet.This activity will aid in optimal performance of the wire guide.Failure to flush the endoscope channel and/or lumen can result in damage to the wire guide.Prior to distribution, all cook acrobat calibrated tip wire guides are subjected to a visual inspection to ensure device integrity.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: corrective action is not warranted at this time based on the quality engineering risk assessment.Quality assurance will continue to monitor for complaint trends and reassess the risk assessment results as post market feedback continues to become available.
 
Event or Problem Description
During an endoscopic retrograde cholangiopancreatography (ercp), the physician used a cook acrobat calibrated tip wire.He used the long technique [device exchange technique] after sphincterotomy.When the guide wire is in cdc [common bile duct] the physician started the sphincterotome exchange.The guide wire peel off the distal part [distal tip coating damage] around 11.5 centimeters from the tip.For finalize the procedure [to finish the procedure], the physician used another acrobat calibrated tip wire guide.

Brand Name
ACROBAT¿ CALIBRATED TIP WIRE GUIDE
Common Device Name
OCY, ENDOSCOPIC GUIDEWIRE, GASTROENTEROLOGY-UROLOGY
Manufacturer (Section D)
COOK ENDOSCOPY
4900 bethania station rd
winston-salem NC 27105
MDR Report Key5562724
Report Number1037905-2016-00076
Device Sequence Number384267
Product Code OCY
UDI-Device Identifier00827002442146
UDI-Public(01)00827002442146(17)181117(10)W3638552
Combination Product (Y/N)N
Initial Reporter CountryES
PMA/510(K) Number
K142950
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 03/15/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberACRO-35-45010
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Distributor Facility Aware Date03/15/2016
Device Age5 MO
Event Location Hospital
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/15/2016
Initial Report FDA Received Date04/08/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
OLYMPUS TJF-160VR DUODENOSCOPE